MAUDE Adverse Event Report: BARD ACCESS SYSTEMS EZ HUBER 20G X 25MM; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS EZ HUBER 20G X 25MM; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Codes Fluid/Blood Leak (1250); Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rect0199 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the clamp on the device was leaking.The needle was placed 3 days prior.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of fluid leaking past a pinch clamp is confirmed and was determined to be use related.Two 20 g x 1 in.Ez huber infusion sets were returned for evaluation.An initial visual observation showed one sample was returned in a sealed package and the other sample was returned without any packaging and appeared to have been used.The pinch clamp of the used sample was observed to be engaged on the extension tubing.An attempt was made to flush the used sample with a 12 ml syringe of water while the pinch clamp was engaged.Fluid was observed to pass through the location the tubing was clamped.The clamp was disengaged and repositioned multiple times, and the clamp was found to not fully occlude the tubing at any location.The pinch clamp of the sample that was returned in a sealed package was found to fully occlude the extension tubing.Once the pinch clamp of the used sample returned was disengaged, it could be seen that the radius of the hinge of the clamp nearest the barbed end was larger than usual.This was likely caused by over-extension of the hinge of the pinch clamp during disengagement of the clamp.A lot history review (lhr) of rect0199 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
EZ HUBER 20G X 25MM
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9541046
Report Number3006260740-2019-04035
Device Sequence Number2340845
Product Code FPA
UDI-Device Identifier00801741089169
UDI-Public(01)00801741089169
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K071846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberSHG20-100
Device Lot NumberRECT0199
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2019
Event Location Hospital
Initial Date Received by Manufacturer 12/09/2019
Supplement Date Received by Manufacturer01/22/2020
Initial Report FDA Received Date01/02/2020
Supplement Report FDA Received Date02/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1